Massachusetts, 2013Damaging Wind in Massachusetts, April 19, 2013
April 19, 2013 · NWS ALY · 1 event in 1 county or zone
A strong cold front moved towards the region from the west during the evening of Friday, April 19th. Temperatures were unseasonably warm with highs in the 60s and low 70s across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved towards the region from the west during the evening of Friday, April 19th. Temperatures were unseasonably warm with highs in the 60s and low 70s across the region. Despite limited low level moisture in place, a line of heavy rain showers with gusty winds was located just ahead and along this approaching frontal boundary. As the line reached eastern New York and western New England, some of these showers strengthened into thunderstorms, with occasional cloud-to-cloud lightning visible. Winds on the leading edge on one of these thunderstorms caused damage to trees in the Berkshires. The showers and thunderstorms ended in the late evening as the front moved through and to the east of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 19, 6:12 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 6:12 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 630 PM EDT...COLD FRONT WAS ALONG A KMSS...KRME...KITH LINE
WITH SHOWERS AND EMBEDDED ISOLATE THUNDERSTORMS TRACKING NORTH
NORTHEAST ALONG AND BEHIND THE FRONT. THE LEADING EDGE OF THE
SHOWERS WERE MAINLY FROM THE WESTERN ADIRONDACKS AND MOHAWK VALLEY
SOUTHWARD THROUGH THE EASTERN CATSKILLS. THERE IS VERY LITTLE
INSTABILITY IN THE REGION BUT BOUNDARY LAYER WINDS ARE RATHER
STRONG...AS EVIDENCED BY THE STRONG SOUTHERLY WINDS THAT HAVE
MIXED DOWN IN MANY REGIONS WELL AHEAD OF THE FRONT. INDICATING
SOME GUSTS AROUND 40 MPH IN SOME SPOTS JUST DUE TO THE GRADIENT
WIND THROUGH EARLY THIS EVENING. SOME OF THE WINDS BEHIND THE
FRONT FROM THE SOUTHWEST TO NORTHWEST HAVE ACTUALLY BEEN STRONGER
THAN THOSE AHEAD OF THE FRONT.
SOME OF THE NEAR TERM MESOSCALE MODELS SUGGEST A LINE OF ENHANCED
SHOWER ACTIVITY WITH A POSSIBLE RUMBLE OF THUNDER DEVELOPING AS IT
APPROACHES THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND
EASTERN CATSKILLS. THEN THE LINE MAINTAINS ITSELF AS IT TRACKS
THROUGH THE REST OF THE REGION. WILL JUST HAVE TO KEEP AN EYE FOR
ANY ISOLATED ENHANCED WIND GUSTS IN CONVECTIVE ELEMENTS BUT THE
CHANCES OF ANY ORGANIZED WIND DAMAGE THREAT IS VERY LOW AT THIS
TIME WITH THE LIMITED INSTABILITY.
THE COLD FRONT SHOULD BE THROUGH OUR REGION AND INTO CENTRAL AND
EASTERN NEW ENGLAND BY SUNRISE...AND BASED ON THE TEMPERATURES AND
SKY COVER BEHIND THE FRONT CURRENTLY...SIDING WITH THE COOLER
TEMPERATURE GUIDANCE FOR LOW TEMPERATURES TONIGHT. LOWS IN THE
40S...WITH SOME MID TO UPPER 30S IN THE SOUTHERN ADIRONDACKS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES SATURDAY WILL HIGHLY DEPEND ON HOW MUCH SUN WE CAN
GET. CURRENTLY QUITE CLOUDY AND COOL BEHIND THE FRONT IN THE GREAT
LAKES AND OH VALLEY. GUIDANCE SUGGESTS SUPPORT FOR LAKE EFFECT
RAIN AND SNOW SHOWERS INTO THE WESTERN MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS. RELATIVELY STRONG COLD ADVECTION AND MOISTURE FROM
THE LAKES ALONG WITH SLOWLY DEPARTING UPPER DYNAMICS COULD KEEP
MANY AREAS IN MORE CLOUDS THAN SUN MUCH OF THE DAY. STRONG WEST TO
NORTHWEST WINDS SHOULD PREVAIL...BUT MAINLY BELOW WIND ADVISORY
CRITERIA. WILL WORD SOME GUSTS AROUND 40 MPH IN SOME AREAS
TOMORROW. BASED ON FORECASTED BOUNDARY LAYER TEMPERATURES AND THE
MIXING POTENTIAL...WENT ON THE COOLER SIDE OF GUIDANCE. BUT
AGAIN...IF SOME SUNSHINE CAN INCREASE DURING THE AFTERNOON...IT
WOULD ADD A FEW DEGREES TO THE HIGH TEMPERATURES LATE. HIGHS IN
THE UPPER 40S TO MID 50S...SOME MID TO UPPER 30S SOUTHERN
ADIRONDACKS.
RELATIVELY STRONG HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
NIGHT THROUGH SUNDAY NIGHT. THERE COULD STILL BE SOME STRONG WEST
TO NORTHWEST BOUNDARY LAYER WINDS SATURDAY NIGHT DIMINISHING
TOWARD SUNRISE SUNDAY MORNING...AND SOME LAKE EFFECT CLOUDINESS IN
WESTERN AREAS. WITH ANY LITTLE BIT OF MIXING WITH ANY PERSISTENT
LIGHT WIND...TEMPERATURES SHOULD BE ON THE WARMER SIDE OF
GUIDANCE...BUT STILL COOL. LOWS IN THE 20S TO AROUND 30...SOME
UPPER TEENS IN THE SOUTHERN ADIRONDACKS.
WINDS SHOULD TREND TO LIGHT ON SUNDAY...BUT WITH QUITE A BIT OF
SUNSHINE IN MANY AREAS. EVEN THOUGH THE BOUNDARY LAYER TEMPERATURES
ARE STILL GOING TO BE COOL...THE STRONG SUN SHOULD HELP
TEMPERATURES TO REACH THE MID TO UPPER 50S...WITH SOME 40S IN THE
SOUTHERN ADIRONDACKS. SUNDAY NIGHT...WITH NEARLY CALM WINDS AND
MOSTLY CLEAR SKY...TEMPERATURES SHOULD FALL TO AROUND THE SAME AS
SATURDAY NIGHT.
ON MONDAY...HIGH PRESSURE BEGINS TO BUILD EAST AND WEAK WARM
ADVECTION BEGINS. LOW LEVEL WINDS SHIFT TO SOUTHEAST...BUT THE DRY
LOW LEVELS SHOULD PREVENT WIDESPREAD CLOUD COVER MUCH OF THE DAY.
HIGHS MONDAY IN THE MID 50S TO AROUND 60.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNSETTLED WEATHER IS EXPECTED DURING MUCH OF THE LONG TERM PERIOD
ESPECIALLY WEDNESDAY THROUGH THURSDAY.
MONDAY NIGHT AND TUESDAY...EXPECT CLOUDS TO START INCREASING FROM SOUTHWEST
TO NORTHEAST AS FA BECOMES SANDWICHED BETWEEN LOW PRESSURE IN THE
GREAT LAKES AND LOW PRESSURE MOVING ALONG THE EASTERN SEABOARD EAST
OF CAPE HATTERAS. HAVE PLACED LOW CHANCE POPS IN THE GRIDS ACRS THE
EXTREME SOUTHEAST CORNER OF FA MONDAY NIGHT. EXPECT LOWS GENERALLY
IN THE 30S WITH SOME UPPER 20S ACROSS THE WESTERN ADIRONDACKS AND
SOUTHERN GREEN MOUNTAINS. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE
UPPER 40S TO UPPER 50S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE LOW PRESSURE SYSTEM
MOVING THROUGH THE UPPER GREAT LAKES WILL START TO SWING A COLD
FRONT INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING AS THE
COASTAL LOW LIFTS SLOWLY NORTHWARD TO A POSITION EAST OF CAPE COD BY
WEDNESDAY MORNING. AS THESE TWO SYSTEMS START TO IMPACT THE FA HAVE
PLACED INCREASING POPS ACRS THE REGION PARTICULARLY WEDNESDAY AND
WEDNESDAY NIGHT WITH THE HIGHEST POPS WEDNESDAY NIGHT AS THE COLD
FRONT MOVES ACRS THE FA AND BECOMES NEARLY STATIONARY JUST TO OUR
EAST WITH ANOTHER WAVE OF LOW PRESSURE EXPECTED TO LIFT NORTHWARD
ALONG THE FRONTAL BOUNDARY. LOWS TUESDAY NIGHT ARE EXPECTED TO
GENERALLY BE IN THE MID 30S TO LOWER 40S WITH HIGHS ON WEDNESDAY IN
THE 50S TO MID 60S AND LOWS WEDNESDAY NIGHT IN THE MID 30S TO MID
40S.
THURSDAY...THE FORECAST IS RATHER UNCERTAIN AS IT WILL HINGE ON HOW
CLOSE THE FRONTAL BOUNDARY REMAINS TO OUR FA AND WHERE THE LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY. DUE TO THE
UNCERTAINTY WILL LEAVE CHANCE POPS IN THE GRIDS FOR NOW WITH HIGHS
GENERALLY IN THE UPPER 40S TO UPPER 50S.
OVERALL EXPECT ABOVE NORMAL PRECIPITATION AND BELOW NORMAL TEMPS
DURING THE LONG TERM PERIOD.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA THIS EVENING
ACCOMPANIED BY SHOWERS. THERE IS THE THREAT FOR A LOW-TOPPED
CONVECTIVE BAND TO DEVELOP IF THE AIRMASS CAN BECOME DESTABILIZED
ENOUGH. WILL HAVE STRONG VERTICAL SHEAR AND LARGE SCALE ASCENT
ACROSS REGION. HAVE A PERIOD OF SHOWERS IN TAFS WITH MVFR
CONDITIONS AS COLD FRONT MOVES THROUGH. DO NOT HAVE MENTION OF
THUNDERSTORM IN TAFS BUT DO HAVE A TEMPO FOR HIGHER WIND GUSTS AS
CONVECTION PULLS STRONGER WINDS DOWN ALONG WITH IFR CONDITIONS FOR
THE HEAVIER SHOWERS THROUGH AROUND MIDNIGHT.
THE LOW LEVEL JET INCREASES EARLY THIS EVENING AHEAD OF THE COLD
FRONT ESPECIALLY ACROSS SOUTHEAST NY AND NEW ENGLAND. HAVE INCLUDE
LOW LEVEL WIND SHEAR IN KPOU TAF AS IT GETS INTO THE STRONG LOW
LEVEL JET. THIS THREAT WILL END WITH THE PASSAGE OF THE COLD
FRONT.
THE COLD FRONT FEATURES A STRONG THERMAL GRADIENT AND TEMPERATURES
ARE DROPPING OFF QUICKLY WITH ITS PASSAGE AS WINDS SHIFT TO THE WEST
USHERING IN A COLDER...MORE SEASONABLE AIRMASS. WINDS WILL QUIET
DOWN LATE TONIGHT THEN PICK UP OUT OF THE WEST AND BECOME BRISK
AND GUSTY AFTER SUNRISE WITH A TIGHT PRESSURE GRADIENT ACROSS
REGION.
OUTLOOK...
SAT NIGHT-MON...VFR. NO SIG WX.
MON NIGHT-TUE...VFR/MVFR. SLGT CHC -SHRA.
WED...VFR-MVFR. CHC -SHRA.
&&
.FIRE WEATHER...
GUSTY SOUTHERLY WINDS THE REST OF THE AFTERNOON UP TO AROUND
40 MPH...
GUSTY WEST TO NORTHWEST WINDS UP TO AROUND 40 MPH ARE EXPECTED
TOMORROW...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.
WE CAN EXPECT A QUARTER INCH OF RAIN OR MORE WITH THE COLD FRONT
TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
RELATIVE HUMIDITIES SHOULD BE 80 TO 100 PERCENT TONIGHT...DROPPING
TO 30 TO 45 PERCENT TOMORROW. RELATIVE HUMIDITIES SHOULD RISE TO
70 TO 90 PERCENT TOMORROW NIGHT AND DROP TO AROUND 25 PERCENT
SUNDAY.
THE WIND WILL TURN TO THE NORTHWEST OVERNIGHT. THIS WIND WILL
USHER MUCH COOLER AIR FOR SATURDAY. THE WIND WILL BE 15-25 MPH
WITH GUSTS OVER 35 MPH. SUNDAY LOOKS MOSTLY SUNNY AND DRY WITH
LIGHTER WINDS...GENERALLY VARIABLE AT 15 MPH OR LESS.
THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION FOLLOWING
TONIGHT...WILL BE MONDAY NIGHT INTO WEDNESDAY.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE LIKELY DURING THE NEXT FIVE DAYS.
A COLD FRONT WILL BRING A ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORM LATER INTO THE EVENING WITH RAINFALL AMOUNTS STILL
LOOKING TO BE BETWEEN A HALF INCH TO AN INCH ACROSS OUR ENTIRE
REGION.
THE COMBINATION OF THIS RAINFALL AND THE SNOW MELT WILL LIKELY CAUSE
SIGNIFICANT WITHIN BANKS OF RIVERS TO OUR NORTH...INCLUDING THE
SCHROON. HOWEVER...NO FLOODING IS LIKELY ASSUMING THESE RAINFALL
AMOUNTS ARE CORRECT.
THE RAIN COULD COME DOWN BRIEFLY HEAVILY AND PRODUCE SOME PONDING OF
WATER IN AREAS OF POOR DRAINAGE THIS EVENING.
THE RAIN WILL TAPER TO LEFTOVER LIGHTER SHOWERS TOWARD SATURDAY WITH
SOME OF THESE IN THE FORM OF SNOW SHOWERS IN THE MOUNTAINS WITH
LITTLE IF ANY ACCUMULATION.
OTHERWISE...IT WILL BE MAINLY DRY SATURDAY THROUGH MONDAY. COOLER
TEMPERATURES IN THE MOUNTAINS WILL SLOW THE AMOUNT SNOW MELT AND
RESULTANT RUNOFF.
THE NEXT CHANCE OF PRECIPITATION WILL BE MONDAY NIGHT THROUGH
WEDNESDAY. IT MIGHT BE COLD ENOUGH FOR SOME OF THE PRECIPITATION
TO FALL AS SNOW IN THE MOUNTAINS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...11
AVIATION...IAA/11
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Apr 19, 3:10 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT FRI APR 19 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
410 PM EDT FRI APR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
A LINE OF SHOWERS WITH EMBEDDED ISOLATED NON SEVERE THUNDERSTORMS
ARE EXPECTED TO TRACK EAST AND THROUGH THE REGION THIS EVENING.
LOCALLY HEAVY RAIN...WIND GUSTS UP TO 50 MPH AND OCCASIONAL
LIGHTNING ARE POSSIBLE IN THUNDERSTORMS.
STRONG SOUTHERLY GRADIENT WINDS WILL GUST UP TO 40 MPH INTO THIS
EVENING...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER CAPITAL
DISTRICT AND ELEVATED TERRAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WEST TO NORTHWEST GRADIENT WINDS WILL GUST UP TO 40 MPH
TOMORROW...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER
CAPITAL DISTRICT AND ELEVATED TERRAIN. IF THESE WINDS WERE TO GUST
CONSIDERABLY STRONGER...A WIND ADVISORY WOULD BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 19, 8:24 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
924 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST FACTORY VILLAGE 43.02N 73.86W
04/19/2013 E60 MPH SARATOGA NY NWS EMPLOYEE
WINDS ESTIMATED BETWEEN 50 AND 60 MPH
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER ALY1300026
LFMLocal storm report, Apr 19, 8:29 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
929 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BALLSTON SPA 43.01N 73.85W
04/19/2013 SARATOGA NY EMERGENCY MNGR
POWERLINES DOWN ON MIDDLELINE ROAD
&&
EVENT NUMBER ALY1300027
LFMLocal storm report, Apr 19, 8:30 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BALLSTON SPA 43.01N 73.85W
04/19/2013 SARATOGA NY EMERGENCY MNGR
POWERLINES DOWN ON ARNOLD ROAD
&&
EVENT NUMBER ALY1300028
LFMLocal storm report, Apr 19, 8:35 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
935 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM NON-TSTM WND DMG DRESDEN CENTER 43.63N 73.45W
04/19/2013 WASHINGTON NY EMERGENCY MNGR
WIRES DOWN ON LAKE ROAD AND STATE ROUTE 22
&&
EVENT NUMBER ALY1300029
LFMLocal storm report, Apr 19, 8:39 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
939 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM NON-TSTM WND DMG BOLTON LANDING 43.56N 73.65W
04/19/2013 WARREN NY EMERGENCY MNGR
TREE FELL ON HOUSE
&&
EVENT NUMBER ALY1300030
LFMLocal storm report, Apr 19, 8:53 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
953 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG 2 NW SALEM 43.19N 73.35W
04/19/2013 WASHINGTON NY EMERGENCY MNGR
WIRES DOWN ON SMITH ROAD
&&
EVENT NUMBER ALY1300031
LFMThunderstorm Wind, Berkshire
- When
- April 19, 9:18 PM EST
- Where
- Berkshire County, 0.3 mi E of Egremont Plain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.181, -73.414
Trees were reported down in Egremont Plain due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438057.